TL;DR: I am sick of being sick. And I’m feeling a little sorry for myself today.

Back in March, I went into the hospital because my lungs weren’t working right.  I got out almost 3 weeks later, minus a couple of pieces of my lung.  I was finally diagnosed with what amounts to an allergic reaction in my lungs, called hypersensitivity pneumonitis.  I had a type specifically called “bird fancier’s lung” because my case was caused by a reaction to my pet parrot.  My lungs had gotten so bad that I couldn’t walk across the room without getting out of breath.  Going down the stairs was exhausting, let alone going up them, and there was no way I could get out and walk with Kristen for exercise.

One thing that I came out of the hospital with was a long-term prescription for prednisone, which is a powerful steroid drug.  All told, as of today, I’ve been on strong steroids for right around 6 months, and I’m tired of dealing with the side effects.

I have had direct personal experience with prednisone before.  I knew ahead of time that some of the side effects include huge appetite increase (yes, I want to stuff my face constantly, even though my stomach feels full), weight gain (I’ve put on about 30 pounds since I’ve been out of the hospital), acne (I have zits like a teen right now), fluid retention (if you push on my shins, you leave a dent in my leg that lasts for almost a minute and my hands feel swollen all the time), and so-called “roid rage” (uncontrollable outbursts of anger over).  For several weeks, I’ve been putting myself in “time out” when I get off of work, in order to minimize the outbursts.

Like I said before, it’s a powerful drug.  Prednisone is an immunosuppressant that is used to prevent rejection after organ transplant.  It is also used to treat cancer tumors.  However, I am taking it because it has the effect of counteracting inflammatory processes.  That’s what happened to my lungs: they became irritated by bird proteins and swelled up.  The lung doctor is anxious to get me off of the prednisone because it’s so nasty, but my lungs still show some swelling, almost 6 months after leaving the hospital.  I suspect that I was a sick for a long time, several years, and just didn’t know it.

The good news is that I am in the process of stepping down off of the prednisone right now.  I am hoping that this will help reduce some of the side effects that I’m experiencing, but am worried that my lungs are still in the process of healing as opposed to being healed all the way.  There is a plan to get me off of the prednisone and there is a plan if my lungs still have more to go when I’m off of it.

Welcome to the Feelin’ Fab Friday Blog Hop!  
Please take a moment and thank each of the hop hosts
Please take a minute to link up your blog post about what makes you feel fab.  A couple of friends and I started this hop as a way to share weight loss tips and tricks and just some ways to feel fab each and every day.  We certainly hope you’re feeling fab while enjoying this weekly hop!!
Just a couple of rules for posting links:
Links must be family friendly
Please no spam or sales links – they will be removed